Full disclosure: I have previously had two other accounts. I set up the second account because I wanted to go public if I managed to recover, but did not want my name linked to some of the disclosures I made under my original account. I was banned after trying to explain this to an admin and them telling me it was not acceptable and me getting angry with them, for which I am very sorry. I was in a bad moment at the time, as many I am sure can understand. I do not have access to my previous accounts, so only have access to this one. I really want to be involved in the community, so I am hoping that I will not be banned again.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
37, 185cm/6’1, 82kgs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
Between 6 and 8 weeks
How old were you, and WHEN (date) did you start the drug?
35, November 2016
How old were you when you quit, and WHEN (date) did you quit?
36, January 2017
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
Sexual symptoms within a couple of weeks
What side effects did you experience that have yet to resolve since discontinuation?
Sexual side effects (ED, flaccid rubbery penis, massively reduced semen quantity)
I have since developed more after a full on crash around a year later
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
x = have had but no longer have
xo = have but seen some improvement
xx= still have to the max
[xx ] Loss of Libido / Sex Drive
[xx ] Erectile Dysfunction
[xo ] Loss of Morning Erections
[ xo] Loss of Spontaneous Erections
[xo ] Loss of Nocturnal Erections
[ xo] Watery Ejaculate --> lumpy
[ xo] Reduced Ejaculate
[ x] Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
[ xx] Emotional Blunting / Emotionally Flat
[ xx] Difficulty Focusing / Concentrating
[ xx] Memory Loss / Forgetfulness
[ xo] Stumbling over Words / Losing Train of Thought
[ xo] Slurring of Speech
[ xx] Lack of Motivation / Feeling Passive / Complacency
[ xx] Extreme Anxiety / Panic Attacks
[ xx] Severe Depression / Melancholy
[xo ] Suicidal Thoughts
[ xx] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ xx] Penis curvature / rotation on axis
[ xo] Testicular Shrinkage / Loss of Fullness
[ xo] Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
[ xo] Muscle Wastage
[ xo] Muscle Weakness
Dry / Dark Circles under eyes
[ xx] Persistent Fatigue / Exhaustion
[ xx] Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
[ xx] Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
[ xo] Frequent urination
[ xx] Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
I have thrown a mountain of supplements at it, too many with too few results to list here, though some have helped and I will elaborate below
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
No pre tests
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I took Propecia after seeing a couple of friends get their hair back a number of years earlier and always keeping it in mind for if/when mine started to go. What a mistake.
I ordered it from an online chemist in the UK, and it was sent out. I began taking it 1mg per day. After I think 10 days I noticed that I couldn’t achieve an erection as easily as before, but based on the “push through the adjustment phase” shite that you are fed on hairloss forums, I decided to keep going. A couple more weeks of that and no improvement so I quit cold turkey.
I then experienced the bounce back where I not only seemed to get back to normal again but in fact I was getting harder erections that even before propecia, so hard they almost hurt. That was fine by me after the scare I had gone through, but those improvements quickly went away. However, the only symptoms I was experiencing were sexual. I continued eating as normal and drinking alcohol etc. Looking back, I probably had some anxiety, but then I now look back and realise I had some level of anxiety prior to propecia, I just didn’t recognise it as such.
Previously I had occasionally used marijuana to help me sleep, but that summer, around 6 months after discontinuation, when I tried to do so, it just seemed to make my brain really wired. I also used to achieve a stronger erection when stoned and more pleasurable orgasm, but these effects I also noticed were gone.
Around seven months after discontinuation, I was out for a friend’s birthday and I drunkenly accepted an ecstasy tablet, having experimented when I was a lot younger. At the time I just thought it wasn’t a very good pill, as I didn’t feel much effect, though now I wonder if my system was too screwed up for me to get the effects (similar to marijuana), however what I did get was the absolute worst come down in living memory. The birthday was on Saturday and on the Monday I was still puking up bile, having had to lay on my bed cradling bottles of iced water the day before because I was in such a bad way. I eventually recovered, just thinking that I was now older, hence the bad come down, but in the months that followed some cognitive issues began to arise, although I didn’t link them to fin. Namely, I was finding it harder to read academic texts and not able to retain the information I had just read. At the time I put this down to the effect of marijuana, however I subsequently came to understand that that was not the case.
Fast forward to new year’s eve 2016, roughly a year since discontinuation. I had a big deadline for uni on Dec 31, so was up all night the night before, but still went out for NYE, during which I again drunkenly accepted some stimulant (this time MDMA), though honestly just a couple of small dabs (although I also drank from a spiked pint). Again the comedown was hellish and actually seemed to go on for weeks. I had a part time job at the time and I was basically only able to go to work (I was just monitoring people so it was possible to do) after which I would come home and go to bed, only getting up to eat and piss. During that time I experienced hot flushes, dizziness, frequent urination, anxiety, poor body temperature regulation, lethargy, depression, an inability to sleep, unrefreshing sleep when I did finally get it.
I then started looking into fin a bit more and realised I was a classic case of PFS, albeit it seems that I was pushed over the edge into a full blown crash by recreational drugs rather than by fin alone. I went to a doctor who rejected what I said, refused to test my estrogen (because I am a man) and when the results of the tests she did run came back, she prescribed me vitamin d megadoses.
Since then I have got into water fasting (I do 36 or 60 hours fasts once per month rather than daily window eating) and I have definitely felt some improvement.
I also went to see the nutritionist Gillian Hamer, who Chi consulted prior to his recovery, and she put me on a gut disbiosis diet, which seemed to help, but which I failed to maintain due to it being very difficult to do so. However, I have radically changed my diet, cutting out gluten and lactose and alcohol and generally trying to avoid sugar, with sometimes limited success.
I have also experimented with tribulus, based on the Apr1989 recovery story, though not with the expensive brand he uses. I feel that I have seen some benefits from that, though I am still working out the dosage that works for me.
I have seen some improvement in my symptoms, namely that I have occasional bursts of libido, my penis is not as pathetically flaccid as it was and I can achieve erections, sometimes get nocturnals and sometimes get morning wood. Notably, I seem to see significant sexual improvements on the second day of a water fast, suggesting the gut is crucial to all of this.
These days I take zinc (should help increase ejaculate and does seem to) in the morning, magnesium in the evening, gingko biloba for the brain, vitamin d, cod liver oil for the brain, alflorex (a supplement aimed at IBS sufferers) which helps with my digestion, zenflore, a supplement for brain function, and I am stll cycling tribulus (currently on an off cycle).
I will happily get into more detail, but as I am not sure if the admins will find it acceptable for me to have rejoined the community, I will wait to see.
Dear admins: Please don’t remove me, now that SolvePFS is gone, there is nowhere for me to go. The only people who know about this in the real world are my parents and both are sympathetic but just don’t want to hear about it all the time, so I have nobody to speak to. I am not going to tell my friends because I don’t think the level of support I would receive would outweigh the ridicule.